Michigan, 2015

Sleet in Michigan, December 29, 2015

December 29, 2015 · NWS GRR · 23 events in 23 counties and zones

Low pressure tracked north through the western Great Lakes, producing a significant winter storm for much of the region. Lower Michigan received a combination of snow, sleet, and freezing rain.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

Low pressure tracked north through the western Great Lakes, producing a significant winter storm for much of the region. Lower Michigan received a combination of snow, sleet, and freezing rain. The freezing rain was mainly confined to far southern lower Michigan south of I-94, where up to a quarter inch of ice accumulated. Much of southwest lower Michigan reported 1-4 inches of sleet, while heavier snow fell across northern lower Michigan. This resulted in hazardous travel conditions due to heavy sleet accumulation on area roads during the late afternoon and evening hours of December 28th. Wind gusts in the 40 to 60 mph range resulted in a few downed tree limbs and scattered power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 29, 6:50 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 29, 6:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 AM EST TUE DEC 29 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 308 AM EST TUE DEC 29 2015

LOW PRESSURE THAT PRODUCED SEVERAL INCHES OF SLEET ALONG WITH
FREEZING RAIN IS MOVING ACROSS LOWER MICHIGAN. THERE MAY BE SOME
FREEZING DRIZZLE NORTH OF I-96 THIS MORNING...OTHERWISE THE CHANCE
OF RAIN AND SNOW WILL DIMINISH TODAY. ANOTHER AREA OF LOW PRESSURE
WILL MOVE ACROSS LOWER MICHIGAN WEDNESDAY PROVIDING ANOTHER CHANCE
OF AN INCH OR TWO OF SNOW. THE NEXT WEEK WILL BE SEASONABLY COLD
WITH HIGHS IN THE LOWER 30S AND LOWS IN THE 20S.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 308 AM EST TUE DEC 29 2015

FORECAST CONCERNS DEAL WITH THE WINTER STORM WINDING DOWN AND THEN
CHANCES FOR SNOW WEDNESDAY.

LOCAL RADAR SHOWS LIGHT SNOW AND FREEZING RAIN/DRIZZLE MOVING
NORTHEAST FROM THE LAKE NEAR MKG TO THE NRN CWA. MOST OF THIS IS
LIGHT SNOW BUT THERE IS SOME LIGHT FZDZ OUT THERE DUE TO THE
UNSATURATED DGZ. SFC TEMPS HAVE RISEN ABOVE FREEZING FROM LANSING TO
JUST SOUTH OF GRAND RAPIDS. EXPECT THE WARMER AIR TO SLOWLY PROGRESS
NWD BY MAY NOT REACH US-10. THE SFC LOW WILL CONTINUE TO MOVE INTO
QUEBEC TODAY BUT BUFKIT RH PROGS SHOW SOME LIFT IN THE CLOUD LAYER
WHILE THE DGZ IS UNSATURATED. THIS LEADS ME TO BELIEVE THAT SOME
DRIZZLE OR FREEZING DRIZZLE REMAINS POSSIBLE AT LEAST THIS MORNING
BUT PCPN SHOULD BE LIGHT. AS SUCH WE CANCELED THE WINTER STORM
WARNING.

ANOTHER UPPER WAVE MOVING ACROSS THE SOUTHERN ROCKIES WILL MOVE
DIRECTLY OVER LOWER MICHIGAN WEDNESDAY AFTERNOON. WE/LL SEE SOME
LIGHT SNOW WITH THIS AND SOME LAKE EFFECT AS H8 TEMPS FALL TO -10C
BEHIND THE SYSTEM. IT'S POSSIBLE THAT THIS SYSTEM WILL OVERPERFORM
AS THERE APPEARS TO BE SOME DECENT LIFT IN THE DGZ...BUT IT/S FAIRLY
HIGH UP. ACCUMS AROUND AN INCH LOOK GOOD FOR NOW. SCATTERED SNOW
SHOWERS WILL CONTINUE INTO THURSDAY WITH INSTABILITY SUFFICIENT FOR
LIGHT LAKE EFFECT SNOW SHOWERS AND WESTERLY BOUNDARY LAYER WINDS.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 AM EST TUE DEC 29 2015

MAIN FOCUS IS ON LAKE EFFECT SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY
WITH SOME POSSIBLE IMPACTS TO THE FRIDAY MORNING COMMUTE. RIGHT NOW
THIS IS LOOKING LIKE A LIGHTER ACCUMULATION...BUT ENOUGH SNOW MAY
FALL TO CAUSE SLICK CONDITIONS ON ROADS THURSDAY NIGHT INTO FRIDAY.

ALL THE MEDIUM RANGE MODELS ARE IN AGREEMENT ON A DIGGING H500
TROUGH MOVING THROUGH THE GREAT LAKES BETWEEN 06Z-18Z FRI. THE
COLDEST H850 TEMPS MOVE IN BETWEEN 00Z AND 12Z FRI...WHICH IS WHEN
THE BEST OPPORTUNITY FOR SNOW SHOWERS WILL LIKELY EXIST. THESE TEMPS
ARE EXPECTED TO BOTTOM OUT IN THE -13C TO -15C RANGE. THE BOUNDARY
LAYER WINDS WILL PRIMARILY BE WESTERLY.

ACCUMULATIONS SHOULD BE HELD IN CHECK WITH THIS EVENT DUE TO A FEW
FACTORS. THE DGZ MAY LARGELY GO UNSATURATED AS THE H500 TROUGH MOVES
THROUGH...EXCEPT FOR A VERY NARROW WINDOW AROUND 12Z FRI. LIFT IS
SHOWN MOSTLY BELOW THE DGZ WITH EVEN MOST OF THE CLOUD LAYER STAYING
BELOW THE PRIME SNOW GROWTH ZONE. THIS WOULD LEAD TO SMALL FLAKE
SIZE. THE 00Z NAM IS SUGGESTING THAT THE 0-2 KM THETA E LAPSE RATES
STAY POSITIVE...WHICH IS UNFAVORABLE FOR MORE SIGNIFICANT SNOWFALL.
THAT IS NOT TO SAY THERE WON'T BE ANY SNOW...BUT WOULD BE SURPRISED
TO SEE MORE THAN A COUPLE INCHES OUT OF THIS EVENT FROM THURSDAY
NIGHT INTO FRIDAY.

BEYOND FRIDAY...IT IS LOOKING LESS LIKELY THAT THERE WILL BE MUCH
SNOW THIS WEEKEND WITH THE CORE OF THE COLDEST AIR AT H850 STAYING
NE OF THE REGION. LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE MAINLY
WITH THE PATTERN SUGGESTED BY THE GFS AND GEM...BUT THE ECMWF STAYS
MORE OPTIMISTIC WITH H500 RIDGING ALREADY BUILDING IN DURING THE DAY
ON SUNDAY. THE GFS AND GEM DIG A DEEPER TROUGH AT H500 OVER THE
REGION...BUT EITHER WAY IT DOES NOT APPEAR WIDESPREAD SNOW SHOWERS
ARE IN THE OFFING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 643 AM EST TUE DEC 29 2015

PRECIP HAS TURNED OVER TO RAIN AND DRIZZLE THIS MORNING. WINDS
WILL PICK UP OUT OF THE S/SW POSSIBLY GUSTING NEAR 25 KTS AT
TIMES THIS MORNING AND EARLY AFTERNOON. CIGS WILL FLIRT WITH IFR
EVEN THOUGH MVFR IS EXPANDING. HRRR RUC MODEL TRIES TO HANG ON TO
IFR TODAY ESPECIALLY FOR MKG/GRR/LAN...SO NOT TOTALLY OUT OF THE
WOODS YET. HAVE PLAYED THE TAFS MORE PESSIMISTIC THAN CURRENT
TRENDS GIVEN SOME EXPECTED DRIZZLE/LIGHT RAIN MOVING THROUGH THIS
MORNING AND AFTERNOON WHICH MAY ACT TO BRING DOWN CIGS AND
VISIBILITIES AT TIMES.

&&

.MARINE...
ISSUED AT 308 AM EST TUE DEC 29 2015

SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT MAINLY DUE TO 3 TO
6 FOOT WAVES. EAST WINDS EARLY THIS MORNING WILL BECOME NORTHERLY
TODAY AS LOW PRESSURE MOVES ACROSS THE STATE.

&&

.HYDROLOGY...
ISSUED AT 1139 AM EST SUN DEC 27 2015

RIVERS HAVE NUDGED UP SLIGHTLY DUE TO RAINFALL OVERNIGHT.
HOWEVER...FORECAST RAINFALL LARGELY UNDERPERFORMED WITH MANY
LOCATIONS RECEIVING ROUGHLY ONE-THIRD TO HALF OF EXPECTED
RAINFALL.

ADDITIONAL PRECIPITATION IS EXPECTED MONDAY IN THE FORM OF A
WINTRY MIX...MUCH OF WHAT MAY BE FREEZING RAIN. WE MAY SEE PERIODS
OF MODERATE TO HEAVY PRECIPITATION BEFORE THE ENTIRE SYSTEM LIFTS
TO OUR NORTH BY MONDAY NIGHT. WITH THE LACK OF MOISTURE FROM
PREVIOUS FORECASTS LAST NIGHT...MANY RIVERS WILL STILL RISE MONDAY
INTO TUESDAY...BUT FLOODING IS LESS CONCERNING. IT IS IMPORTANT TO
NOTE THAT OVERALL PRECIPITATION AMOUNTS VARY AMONG GUIDANCE
OPTIONS AND THIS WILL NEED TO BE MONITORED. PROVIDED THAT WE
ACTUALLY OVERPERFORM FOR ONCE...WITHIN BANK RISES MAY BE
CONSERVATIVE. FEW RIVERS MAY REACH BANKS IF MORE ROBUST
PRECIPITATION RESULTS MONDAY INTO MONDAY EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR LMZ844>849.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...HOVING
AVIATION...HOVING
HYDROLOGY...JAM
MARINE...04
Hazardous weather outlook, Dec 29, 5:55 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 AM EST TUE DEC 29 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-301100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
555 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FREEZING DRIZZLE REMAINS POSSIBLE THIS MORNING FROM I-96 TO THE
NORTH. SECONDARY ROADS MAY BE IN POOR CONDITION DUE TO
SIGNIFICANT SLEET ACCUMULATIONS OR AN ICY GLAZE ON ALREADY PLOWED
ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW SHOWERS COULD LEAD TO SLICK CONDITIONS FROM WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-301100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
555 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL LIKELY BE HAZARDOUS TO SMALL CRAFT FROM
THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HOVING

In the hours before

Local storm report, Dec 29, 6:09 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
609 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     SLEET            BRECKENRIDGE            43.41N 84.48W
12/29/2015  M3.0 INCH        GRATIOT            MI   TRAINED SPOTTER

            STORM TOTAL SLEET

&&

EBW
Local storm report, Dec 29, 6:45 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     SLEET            LEOTA                   44.14N 84.89W
12/29/2015  M3.0 INCH        CLARE              MI   BROADCAST MEDIA

&&

EBW
Local storm report, Dec 29, 8:52 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SLEET            4 NNE PAW PAW           42.27N 85.86W
12/29/2015  M1.0 INCH        VAN BUREN          MI   PUBLIC

            STORM TOTAL SLEET

0700 AM     SLEET            1 WSW GRANDVILLE        42.90N 85.78W
12/29/2015  M2.4 INCH        KENT               MI   NWS EMPLOYEE

            STORM TOTAL SLEET

0700 AM     SLEET            1 SSW EAST GRAND RAPIDS 42.94N 85.61W
12/29/2015  M2.1 INCH        KENT               MI   CO-OP OBSERVER

            STORM TOTAL SLEET

0700 AM     SLEET            HOLLAND                 42.77N 86.10W
12/29/2015  M4.0 INCH        OTTAWA             MI   CO-OP OBSERVER

            STORM TOTAL SLEET

0700 AM     SLEET            BIG RAPIDS              43.70N 85.49W
12/29/2015  M4.0 INCH        MECOSTA            MI   CO-OP OBSERVER

            STORM TOTAL SLEET

0700 AM     SLEET            2 WSW CLOVERVILLE       43.18N 86.20W
12/29/2015  M2.9 INCH        MUSKEGON           MI   CO-OP OBSERVER

            STORM TOTAL SLEET

0700 AM     SLEET            1 SSW WAVERLY           42.72N 84.63W
12/29/2015  M1.5 INCH        EATON              MI   TRAINED SPOTTER

            STORM TOTAL SLEET

0700 AM     SLEET            3 ENE KENTWOOD          42.89N 85.54W
12/29/2015  M1.6 INCH        KENT               MI   OFFICIAL NWS OBS

            STORM TOTAL SLEET AT NWS GRAND RAPIDS

0637 AM     SLEET            1 SSW WAVERLY           42.73N 84.62W
12/29/2015  M1.4 INCH        EATON              MI   COCORAHS

            STORM TOTAL SLEET

0630 AM     SLEET            3 NE SARANAC            42.96N 85.17W
12/29/2015  M1.9 INCH        IONIA              MI   COCORAHS

            STORM TOTAL SLEET

0624 AM     SLEET            LEOTA                   44.14N 84.89W
12/29/2015  M3.0 INCH        CLARE              MI   BROADCAST MEDIA

0545 AM     SLEET            BRECKENRIDGE            43.41N 84.48W
12/29/2015  M3.0 INCH        GRATIOT            MI   TRAINED SPOTTER

            STORM TOTAL SLEET

0500 AM     SLEET            7 NNW SCOTTVILLE        44.04N 86.33W
12/29/2015  M3.5 INCH        MASON              MI   COCORAHS

1030 PM     SLEET            GRAND RAPIDS            42.96N 85.66W
12/28/2015  M2.0 INCH        KENT               MI   PUBLIC

            MOSTLY SLEET WITH A TRACE OF FREEZING RAIN
            AS THE PRECIPITATION ENDED.

1000 PM     SLEET            KENTWOOD                42.88N 85.59W
12/28/2015  M2.0 INCH        KENT               MI   NWS EMPLOYEE

            6 INCH SLEET DRIFTS ON ROADS.

0830 PM     SLEET            1 W MOUNT PLEASANT      43.60N 84.80W
12/28/2015  M3.0 INCH        ISABELLA           MI   PUBLIC

            ACCUMULATION WAS A SNOW AND SLEET MIXTURE.

0812 PM     SLEET            1 ENE GRAND JUNCTION    42.41N 86.05W
12/28/2015  M2.0 INCH        VAN BUREN          MI   PUBLIC

            LIGHT TO MODERATE FREEZING RAIN MIXING IN.

0803 PM     SLEET            3 NE PORT SHELDON       42.93N 86.15W
12/28/2015  E1.0 INCH        OTTAWA             MI   PUBLIC

            SNOW AND SLEET ACCUMULATION. POWER LINES
            DOWN IN THE AREA.

0800 PM     SLEET            1 SE BAUER              42.91N 85.88W
12/28/2015  E3.0 INCH        OTTAWA             MI   COUNTY OFFICIAL

            SLEET DEPTH RANGES FROM 2 TO 6 INCHES.

0800 PM     SLEET            EAST GRAND RAPIDS       42.95N 85.61W
12/28/2015  E2.5 INCH        KENT               MI   PUBLIC

0745 PM     SLEET            MATTAWAN                42.21N 85.79W
12/28/2015  M2.0 INCH        VAN BUREN          MI   PUBLIC

            3-4 INCHES DEEP IN SPOTS DUE TO THE WIND.

0730 PM     FREEZING RAIN    4 NNE SANDSTONE         42.30N 84.49W
12/28/2015  M0.20 INCH       JACKSON            MI   PUBLIC

0730 PM     SLEET            1 S KALAMAZOO           42.26N 85.59W
12/28/2015  M2.0 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            REPORT COURTESY OF WWMT.

0715 PM     SLEET            1 SW GRANDVILLE         42.89N 85.77W
12/28/2015  M2.0 INCH        KENT               MI   NWS EMPLOYEE

            SLEET IS DRIFTED TO AROUND 5 INCHES IN
            SPOTS.

0700 PM     SLEET            1 W WAVERLY             42.74N 84.65W
12/28/2015  M1.1 INCH        EATON              MI   TRAINED SPOTTER

            SNOW AND SLEET MIX. 0.62 LIQUID EQUIVALENT.

0624 PM     SLEET            2 S ALAMO               42.35N 85.71W
12/28/2015  M2.0 INCH        KALAMAZOO          MI   PUBLIC

0530 PM     SLEET            HASTINGS                42.65N 85.29W
12/28/2015  M1.5 INCH        BARRY              MI   CO-OP OBSERVER

            ACCUMULATION WAS SNOW AND SLEET. MOSTLY
            SLEET.

0515 PM     FREEZING RAIN    3 SE SANDSTONE          42.23N 84.48W
12/28/2015  M0.10 INCH       JACKSON            MI   TRAINED SPOTTER

            0.10 ACCUMULATION OF ICING. 0.25 INCHES OF
            SLEET.

0445 PM     SLEET            GRAND HAVEN             43.06N 86.22W
12/28/2015  M2.0 INCH        OTTAWA             MI   PUBLIC

            ACCUMULATION IS A COMBINATION OF SNOW AND
            SLEET.

0445 PM     SLEET            KALAMAZOO               42.27N 85.59W
12/28/2015  M1.2 INCH        KALAMAZOO          MI   PUBLIC

0445 PM     SLEET            3 W PORTAGE             42.20N 85.65W
12/28/2015  M1.2 INCH        KALAMAZOO          MI   PUBLIC

            ACCUMULATION IS A MIX OF SLEET AND FREEZING
            RAIN. MOSTLY SLEET.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Dec 29, 10:02 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SLEET            3 WSW ZEELAND           42.80N 86.06W
12/29/2015  M2.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL SLEET.

&&

EBW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 sleet. Local standard time, as filed.

Sleet, Van Buren

When
December 29, 11:00 AM EST to 7:00 PM EST
Where
Van Buren forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -86.306 (the zone’s center; the record gives no point)

One to two inches of sleet fell across Van Buren county.

Sleet, Kalamazoo

When
December 29, 11:00 AM EST to 7:00 PM EST
Where
Kalamazoo forecast zone
Reported by
Trained Spotter
Coordinates
42.245, -85.531 (the zone’s center; the record gives no point)

One to two inches of sleet fell.

Sleet, Calhoun

When
December 29, 11:00 AM EST to 7:00 PM EST
Where
Calhoun forecast zone
Reported by
Trained Spotter
Coordinates
42.247, -85.006 (the zone’s center; the record gives no point)

One to two inches of sleet fell.

Sleet, Jackson

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
42.249, -84.423 (the zone’s center; the record gives no point)

A brief period of freezing rain occurred over southern Jackson county. Most precipitation fell as sleet and one to two inches of sleet was reported.

Sleet, Allegan

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Allegan forecast zone
Reported by
Trained Spotter
Coordinates
42.518, -85.910 (the zone’s center; the record gives no point)

An inch to two inches of sleet was reported.

Sleet, Barry

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Barry forecast zone
Reported by
Trained Spotter
Coordinates
42.595, -85.309 (the zone’s center; the record gives no point)

An inch to two inches of sleet was reported.

Sleet, Eaton

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Eaton forecast zone
Reported by
Trained Spotter
Coordinates
42.596, -84.838 (the zone’s center; the record gives no point)

An inch to two inches of sleet was reported.

Sleet, Ingham

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Ingham forecast zone
Reported by
Trained Spotter
Coordinates
42.597, -84.373 (the zone’s center; the record gives no point)

An inch to two inches of sleet was reported.

Sleet, Ottawa

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Ottawa forecast zone
Reported by
Trained Spotter
Coordinates
43.003, -86.179 (the zone’s center; the record gives no point)

Two to four inches of sleet was reported.

Sleet, Kent

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Kent forecast zone
Reported by
Trained Spotter
Coordinates
43.032, -85.549 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Ionia

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Ionia forecast zone
Reported by
Trained Spotter
Coordinates
42.945, -85.075 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Clinton

When
December 29, 12:00 PM EST to 8:00 PM EST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
42.944, -84.601 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Montcalm

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Montcalm forecast zone
Reported by
Trained Spotter
Coordinates
43.311, -85.152 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Gratiot

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Gratiot forecast zone
Reported by
Trained Spotter
Coordinates
43.293, -84.605 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Oceana

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Oceana forecast zone
Reported by
Trained Spotter
Coordinates
43.682, -86.317 (the zone’s center; the record gives no point)

Up to two inches of sleet was reported.

Sleet, Newaygo

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Newaygo forecast zone
Reported by
Trained Spotter
Coordinates
43.554, -85.801 (the zone’s center; the record gives no point)

Two to four inches of sleet was reported.

Sleet, Mecosta

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Mecosta forecast zone
Reported by
Trained Spotter
Coordinates
43.641, -85.325 (the zone’s center; the record gives no point)

Two to four inches of sleet was reported.

Sleet, Isabella

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Isabella forecast zone
Reported by
Trained Spotter
Coordinates
43.641, -84.847 (the zone’s center; the record gives no point)

Two to four inches of sleet was reported.

Sleet, Muskegon

When
December 29, 1:00 PM EST to 9:00 PM EST
Where
Muskegon forecast zone
Reported by
Trained Spotter
Coordinates
43.219, -86.212 (the zone’s center; the record gives no point)

Two to four inches of sleet was reported.

Sleet, Mason

When
December 29, 2:00 PM EST to 10:00 PM EST
Where
Mason forecast zone
Reported by
Trained Spotter
Coordinates
43.956, -86.423 (the zone’s center; the record gives no point)

Three to four inches of sleet mixed with snow at times was reported.

Sleet, Lake

When
December 29, 2:00 PM EST to 10:00 PM EST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
43.990, -85.802 (the zone’s center; the record gives no point)

Three to four inches of sleet which mixed at times with snow was reported.

Sleet, Osceola

When
December 29, 2:00 PM EST to 10:00 PM EST
Where
Osceola forecast zone
Reported by
Trained Spotter
Coordinates
43.990, -85.325 (the zone’s center; the record gives no point)

Three to four inches of sleet which mixed at times with snow was reported.

Sleet, Clare

When
December 29, 2:00 PM EST to 10:00 PM EST
Where
Clare forecast zone
Reported by
Trained Spotter
Coordinates
43.988, -84.848 (the zone’s center; the record gives no point)

Three to four inches of sleet which mixed at times with snow was reported.

What these are

Sleet
Sleet accumulating half an inch or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610603, 610604, 610605, 610606, 610607, 610608, 610609, 610610, 610611, 610612, 610613, 610614, 610615, 610616, 610617, 610618, 610619, 610620, 610625, 610621, 610622, 610623, 610624.